Researcher Education and Development Scholarship Conference 2017 Programme

New outlooks on the development of researchers in a changed landscape: pedagogy and theory

10:00	Registration and Coffee	
	Plenary - Research Meeting Room 1	
10:20	Conference Introduction – Tony Bromley (REDS 2017 Conference convenor)	
10:30	Key Note presentation: Linda Evans, Professor of Education, Manchester Institute of Education Move to stream rooms	
	Stream A (Research Meeting Room 1) Chair: Tony Bromley	Stream B (Research Meeting Room 2) Chair: Helen Morley
11:10	(A1) Katherine Taylor, "Having the Time to Become Doctoral"	(B1) Mary Beth Benbenek, "Should building creative competencies be central to researcher development?"
11:30	5 minute change over	
11:35	(A2) Richard Freeman, "Making space to study: student experiences of managing time and space in an Online MPhil/PhD"	(B2) Heidi Collins, Ismail Ait Saadi, D.P. Dash, "Refocusing Research Education in Malaysia: Challenges of Shifting From Research Output to Researcher Development"
11:55	5 minute change over	
12:00	(A3) Mary Beth Kneafsey, Elizabeth Adams, "Supporting diverse PGR journeys through researcher communities"	(B3) Lorna Warnock, Amanda Barnes, "Challenging values and attitudes that support Researcher Development?"
12:20 LUNCH - Edward Boyle Library Conference Room (Level 7)		
	Chair: Amanda Barnes	Chair: TBC
13:20	(A4) Heather Sears, Kieran Fenby-Hulse, Rebekah Smith McGloin, "Finding our Feet: Establishing a Theoretical Base for Developing Research Capability"	(B4) Sandrine Soubes, "Exploring mechanisms of academic reproduction and positioning within the field of postdoctoral research"
13:40	5 minute change over	
13:45	(A5) Julie Reeves, "Towards a theory of development in Higher Education: What is the relevant model of development in HE?"	(B5) Christos Petichakis, Eli Saetnan, Lynn Clark, "The lived experiences of current Research Fellows in prestigious fellowship schemes"
14:05	5 minute change over	
14:10	(A6) Tony Bromley, "Rethinking Skills: the Dynamic Development Model"	(B6) Kay Guccione, Teach early, teach often: self- awareness and coaching as enablers of supervisory development
14:30 COFFEE BREAK		
	Chair: Tony Bromley	Chair: Helen Morley
14:50	(A7) Sigrid Lipka, "Development programmes for new doctoral supervisors – do they work?"	(B7) Niall Oddy, "What do researchers want? Investigating PhD students' perceptions of skills development"
15:10	5 minute change over	
15:15	(A8) Gail de Blaquiere, Jane Nolan, Katie Wray, "Joining up the dots: telling the story of skills"	(B8) Christine Daoutis, Christian Gilliam, "Adopting open research practices: engaging doctoral students through debate-based learning"
15:35	5 minute change over	
15:40	Plenary - Research Meeting Room 1 Feedback from Session Chairs - Stream A and Stream B session chairs to provide key points in plenary from each stream (Presenters available to clarify where any questions arise)	
16:00	Closing Remarks University of Coventry - REDS Conference convenors 2018	
16:15	Conference Close - (Conference rooms available for further networking)	